Jan 12, 2013 - 7:43 am
My husband went for his follow up CT scan after one month on Tarceva. The doctor forgot that he didn't have a current scan to compare to so they used the most recent one they had which was from October. From October to January 9 all tumors grew - some doubling in size. During October and November there were no treatments of any kind becaue the doctor had decided it was time to let nature take it course; the Tarceva was taken during the month of December. The doctor said he cannot tell if the growth of the tumors occurred during the two months with no treatment of if it continued to grow while on Tarceva or was slowed by the Tarceva, etc. ( yes this is the same doctor who told us in no uncertain terms that the Tarceva wasn't going to work for him ) So...he is leaving him on the Tarceva for another month and then doing another CT scan.
When the doctor put him on the Tarceva he also prescribed Prilosec for heartburn. We tried to tell him that we read online that it should not be taken while on Tarceva because it makes the drug less effective but he assured us that wasn't the case and we shouldn't believe everything we read online; now he is saying we shouldn't take it because he was just advised by the drug rep that it makes the Tarceva less effective.
Can you frustration?!?!?!?!?